MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-PRIMARY PATELLA RESURFACING SIZE 3

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-PRIMARY PATELLA RESURFACING SIZE 3
Model Number 02.07.0035RP
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation: mobilization of the prosthetic patella 1.5 years after cemented tka.The all-pe patella was found with fractures in the pe pegs.The radiographs show that the patella is markedly external to the trochlea in flexion, and this condition carries significant shear loads to the implant-bone interface.It is conceivable that a problem arose during cementation: normally, the cement mantle should adhere to the pe surface and take the shear stresses, although the rotational problem of this case may have nonetheless generated some discomfort to the patient.The fracture of the pe pegs should not be considered the cause for the need of a revision surgery: the position of the patella was suboptimal and the main cause for patella mobilization should probably be sought in a cement problem.If the cement mantle is not mechanically viable, the pe pegs cannot be expected to withstand the shear stresses of an implant with such marked alignment problems.Analysis performed by r&d manager: the primary issue leading to patellar mobilization was likely a cementation problem rather than the fracture of the polyethylene pegs.Since the cement mantle is supposed to bear shear stresses and ensure proper adhesion, a failure in this process could have led to loosening.The lateral malposition of the patella further suggests excessive shear forces at the bone-implant interface, contributing to failure.Even though the broken pegs were observed, they were likely a consequence rather than the root cause of failure.Based on the available information, it is possible to conclude that the failure is not related to a faulty device.Batch review performed on 18 february 2025.Lot 2313855: (b)(4) items manufactured and released on 28-sep-2023.Expiration date: 2028-09-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.It is likely that the event was triggered by sub-optimal patella position combined with a cementation issue.The investigation does not indicate a potential manufacturing related issue or systemic deficiency.
 
Event or Problem Description
Revision surgery due to patella resurfacing mobilization, at about 1 year 3 months after primary.During the revision, the patellar implant was found with 3 broken pegs still in the bone.Patellar implant successfully revised.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK-PRIMARY PATELLA RESURFACING SIZE 3
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21523852
Report Number3005180920-2025-00163
Device Sequence Number12846981
Product Code JWH
UDI-Device Identifier07630030815768
UDI-Public07630030815768
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.0035RP
Device Lot Number2313855
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight100 KG